How do lifestyle factors and exposure to environmental substances affect our cancer risk?
by kmooshian on Sun Jul 08, 2012 10:54 PM
My husband started having seizures about a week after having a 2nd crainiotomy. He was on 1000mg of Keppra a day (preventative) when they started. He was combative and confused, but his sodium levels were a little low so they blamed it on that. A few days ago, he started having tremors and staring off into space and it became obvious he was having seizures. They upped the Keppra, but he still has eye blinking and a twitch in his cheek. It reminds me of tourrettes syndrome. Does anyone have any experience with anything like this? He is so exhausted. He sleeps most of the time. What drugs have worked for you? He was on Dilantin after the last surgery and had no problems, of course he might not have had any seizures then.
by bill1958 on Mon Jul 09, 2012 12:08 AM
My wife was diagnosed in Oct '11 and had surgery in Nov. In late December she had multiple seizures and required 4 weeks in the hospital, two of those in an induced coma until they could get the seizures under control.
She is currently on 240mg of phenobarbital and 7.5 mg of diazepam to keep her seizures at bay. She only recently started the diazepam as she was having several petit-mal seizures a day. She was previously on Keppra but I don't recall the dosage. She also takes 40 mg of hydrocortisone daily.
She just completed the 3rd round of 5/23 390mg Temodar and needs to reduce the dosage due to a low platelet count. Her next MRI is coming up on Aug 2nd.
by siblingof on Mon Jul 09, 2012 01:37 PM
by EllenFisch on Mon Jul 09, 2012 04:54 PM
I sure hope it's low sodium- I'm on 3000 units of Keppra and 1800 Tripletal and was still having seizures. Up until 3 wks ago when I took my 1st Avastin treatment. Wishing you and your husband the best. I know when I started having seizures it was growing so be prepared for that:( Ellen
by Gaylec on Tue Jul 10, 2012 09:24 AM
For my husband, decadron seemed to help with the swelling after surgery. He would have facial twitching. He couldn't take Dilantin because it gave him a bad rash. Hopefully your neuro oncologist can find an answer for you? Swelling also can contribute to fatigue, which is what John is combating right now. God Bless.
by Nina77 on Wed Jul 11, 2012 03:52 AM
My mom had her 2nd surgery last Wed and today she had a seizure at hospital. Dr. said it could be for many reasons. Hopfully she will be home tomorrow.
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
Did you or your loved one seek a second opinion before starting cancer treatment?
No, but we got a second opinion after we started treatment
We care about your feedback. Let us know how we can improve your CancerCompass experience.